MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebp1008 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the facility had an ecg verified picc that turned out to be arterial.It was stated the picc was placed by seasoned picc nurse who is very meticulous.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of an arterial placement could not be verified with the evidence provided for investigation.One photo of an ecg printout was provided for investigation.The printout showed both the external and intravascular waveforms.One radiographic image was also provided.A review of the image by a consultant indicated that the x-ray has a right sided picc, which could be located in the arterial system.The complaint could not be confirmed from the provided images.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.The product ifu states, ¿the powerpicc solo2 ® catheter is indicated for short or long term peripheral access to the central venous system for intravenous therapy, power injection of contrast media, and allows for central venous pressure monitoring.¿ one of the placement warnings in the ifu states, ¿if the artery is entered, withdraw the needle and apply manual pressure for several minutes.¿ during venipuncture, the ifu warns, ¿if the artery is entered, withdraw the needle or safety iv catheter and apply manual pressure for several minutes.¿ the picc placement ifu with sherlock 3cg stylet provides the following instructions.¿the sherlock 3cg* tps stylet, sherlock 3cg* tcs system, and the site~rite* ultrasound system, include a comprehensive, integrated set of picc placement tools such as vein location, lumen size visualization, needle guided vein access, catheter tip orientation, catheter tip depth, catheter tip placement using ecg, and ecg placement documentation.¿ ¿select a vein based on patient assessment and pre-scan.Recommended veins are basilic, cephalic, and brachial veins.¿ ¿7.Access vein a.Perform ultrasound and locate vessel.Follow ultrasound system instructions for use.B.Perform microintroduction.Follow catheter instructions for use regarding microintroduction technique.C.Secure guidewire.¿.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F MAXIMAL BARRIER TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8096606
Report Number3006260740-2018-03375
Device Sequence Number19336934
Product Code LJS
UDI-Device Identifier00801741034749
UDI-Public(01)00801741034749
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1396108D
Device Lot NumberREBP1008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Event Location Hospital
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;